Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
|germie - Sun Jul 11, 2010 12:35 pm|
Hello, and thank you for your time.
My husband recently had a Transurethral incision of the prostate (TUIP). He is 41 and otherwise healthy with exception of having Von Willebrand's disease (Type I, mild typically, asymptomatic). Day of surgery he was treated with DDAVP and also received a day after surgery. He used Stimate on post-op days 3 and 4.
Since his release from the hospital, he has seen blood in his urine. Some days, he may not see any blood but other days he may see a little more blood.
How long is it normal for blood to be seen in the urine following a TUIP?
|Dr.M.Aroon kamath - Mon Jul 12, 2010 8:35 am|
Minimal hematuria following transurethral incision of the prostate(TUIP) is quite usual.
One may expect the bleeding to last approximately for about 6 weeks following surgery. The bleeding is usually intermittent and not massive.The 'raw area' created by the incision within the urinary bladder takes a while to heal, as it is continuously in contact with the urine.
If heavy bleeding, or clots are noted, one should be reported to the urologist.This hematuria generally abates spontaneously.
As your husband has Von Willebrand's disease (Type I), it is wise lean on the side of caution and consult your urologist to decide if any additional measures(haemostatic preparations such as: factor concentrate, fresh plasma, tranexamic acid or desmopressin) may be indicated. In the meanwhile, give him plenty of water to drink to aid in healing of the incision and control of the hematuria.
|germie - Mon Jul 12, 2010 1:06 pm|
Thank you for your quick reply Dr. Kamath!
|Dr.M.Aroon kamath - Mon Jul 19, 2010 1:28 am|
Thank you! It is my pleasure. Good luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.